Stochastic modelling of disability insurance in a multi-period framework

Helena Aro, Boualem Djehiche, Björn Löfdahl

Research output: Contribution to journalArticlepeer-review


Abstract: We propose a stochastic semi-Markovian framework for disability modelling in a multi-period discrete-time setting. The logistic transforms of disability inception and recovery probabilities are modelled by means of stochastic risk factors and basis functions, using counting processes and generalized linear models. The model for disability inception also takes IBNR claims into consideration. We fit various versions of the models into Swedish disability claims data.

Original languageEnglish (US)
Pages (from-to)88-106
Number of pages19
JournalScandinavian Actuarial Journal
Issue number1
StatePublished - Jan 2 2015


  • counting processes
  • disability insurance
  • generalized linear models
  • stochastic modelling

ASJC Scopus subject areas

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Stochastic modelling of disability insurance in a multi-period framework'. Together they form a unique fingerprint.

Cite this